I have been taking PEGASYS by injection in the a... - MPN Voice

MPN Voice
4,527 members6,164 posts

I have been taking PEGASYS by injection in the arm ~10 days after injection I get an itchy rash at injection site - how to relieve the itch?

PEGASYS 135 millig every 2weeks; I change injection site (left arm then right...). Have been taking Pegasys for 3 months. Diagnosed with MF.

10 Replies
oldestnewest

Hi Crapaud

I always take my Peg injections in my tummy alternate sides and alternate thighs. This gives four site options and allows recovery time between injections. Also the sites are more inconspicuous if wearing short sleeves. I tend to get large reddening patches which vary as to how itchy they become. I have been advised by a dermatologist not to put any ointments/ treatments on to the injection site, other than E45. This seems to do the trick.

I have not been adviced to inject into the arm. I assume that you are injecting subcutaneously and not into the vein. There is a bit more flesh to go at on the abdomen and thigh.

Good luck

Beartime

Reply

Hi Beartime

Thanks for your reply; you're correct the injection is subcutaneous. In France (where I live) the proceedure is to inject in the arm (I inject once a fortnight, so same site once a month by changing arms).

What is E45? I seem to remember this may be a Boots product? I forgot to mention that even before this treatment I have always had a sensitive skin.

Take care

Crapaud

Reply

I also have had some problems with sensitive/ itchy skin. I am aware that this can be a symptom of having an MPN.

E45 is a dermatological moisturising lotion - which soothes and relieves sensitive skin. It is perfume free - hypoallergenic. It can be bought in the UK at any supermarket, cosmetic or pharmacy department. A prescription is not needed.(E45@ReckittBenckiser.com)

I am intrigued how you inject. Do you self inject? How do you manage using your non-dominant hand? Do you inject into the upper or lower part of your arm?

I hope this info is helpful.

Beartime

Reply

Thanks for your thorough reply - I'll get someone in my familly in the UK to send me a tube of E45.

I do not administor the injection myself, a visiting nurse comes and does it for me. The injection is done at the upper part of my arm.

There exists a version of PEGASYS where the syringe is designed for self-injection (a bit like diabetic treatments) - the version that I have been prescribed with has a regular needle. I have been told that in France needle+nurse is the common practise.

Thanks for your help.

Crapaud

Reply

E45 can either be in a cream form (tube) or I use the lotion (plastic opaque bottle) which is more fluid like and easy to apply. I tend to use it as a daily moisturiser.

Many thanks for your reply. It is really interesting how we vary in our ways of taking treatments.

I wish you all the very best.

Thank you for your correspondence.

Beartime

Reply

why 135 every two weeks as opposed to 1/2 dose every week, I am no expert but I think Pegasys wears off a bit after around 5 days?

Reply

Hi Ainslie,

To be frank with you I do not know - after the initial ramp up period (45/45/90/90) of Pegasys my already very low platelet count (<70) dropped further and consequently the consultant requested that I space out the injections; she is even considering pushing them out to once every 3 weeks.

Since I have been taking Pegasys my immunune system has reestablished itself (before I was continuously on anti-biotics for one thing or another) and my heavy night sweats have stopped.

I'm seeing the consultant at the end of the month so I will enquire.

Crapaud

Reply

Hi again

Just reading your last message, I thought it might be helpful for you to know that I take Pegasys once every 6 weeks.

It has taken three years to get on the right doseage and frequency for me. My immune system was also being very suppressed.

Following the injection my immune system is slightly suppressed for the first week and then rectifies. My platelets are a little above what they should be, but at least a third of what they were without treatment. It does seem to be a balancing act, but doseages do need to be tailored to an individual.

Don't be concerned if your doseage is different others, it is more important that it is right for you.

Take care

Beartime

Reply

Thanks Beartime for your reply.

In my case my platelets are well below what they should be so my body needs a pause to allow the level to pick up slightly.

Crapaud

Reply

I spoke to my consultant who confirmed that in her opinion 135 every fortnight seemed to work not too badly for me and additionally she pointed out that 1/2 dose once a week cost double full dose/ fortnight.

I have also noticed that the extent of my itching/rash depends on who - and so how - does my injection.

crapaud

Reply

You may also like...